MAUDE Adverse Event Report: COOK INC ZENITH FLEX WITH SPIRAL-Z TECHNOLOGY AAA ENDOVASCULAR GRAFT ILIAC LEG; MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

COOK INC ZENITH FLEX WITH SPIRAL-Z TECHNOLOGY AAA ENDOVASCULAR GRAFT ILIAC LEG; MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number N/A
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Codes Aneurysm (1708); No Code Available (3191)
Date of Event 09/09/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The event is currently under investigation.
 
Event or Problem Description
This event was originally filed as medwatch 1820334-2016-01110, after further investigational and clinical review of the original record it was confirmed an endoleak was present through all three components.Two additional medwatch reports, this record 1820334-2016-01299 and 1820334-2016-01298, are being filed as part of the original incident to further address the additional two components.Event: it was reported a female patient had endovascular aneurysm repair (evar).After three grafts were placed, the physician confirmed proximal type i endoleak and type iv endoleak from all 3 stent grafts through angiography.The proximal type i endoleak was gone after additional ballooning at the proximal neck, attempts to solve the type iv endoleak with further placement were unsuccessful.The physician decided to take a wait-and-see approach and completed the procedure.The patient has not shown any problematic symptoms.No additional information was available at the time of this report.
 
Additional Manufacturer Narrative
(b)(4).Investigation - evaluation: a review of the complaint history, device history record, documentation, instructions for use (ifu), manufacturing instructions, specifications, trends, and imaging review of the device was conducted during the investigation.Imaging review: impression endoleak is confirmed through all three components.The appearance was consistent with multiple type iiib suture hole endoleaks and likely driven by a supra-normal lumen to aneurysm pressure gradient during sac injection.This pressure gradient was elevated by the severely limited outflow and the injection bolus.The right limb outflow was static.The left limb outflow was severely slowed if not static.Significant findings relative to the patient's anatomy were not observed.Significant findings relative to the disease state were not observed.Significant findings relative to the use of the device were observed.Completion angiography was performed with extremely limited outflow provoking transfabric flow through numerous suture holes.The flow was likely driven by a transient increase in the lumen to sac pressure gradient.Significant findings relative to the design or performance of the device were not observed.Cause of adverse events was not observed." the complaint device was not returned therefore, no physical examinations could be performed; however, a document based investigation evaluation was performed.There is no evidence to suggest the product was not made to specifications.Review of device history record shows no nonconforming events which could contribute to this failure mode.It should be noted there were no other reported complaints for this lot number.Information provided by the imaging review revealed that the suture hole endoleaks were likely driven by a supra-normal lumen to aneurysm pressure gradient during sac injection.This pressure gradient was elevated by the severely limited outflow of both right and left limbs and the injection bolus.Suture hole endoleaks, or type iiib endoleaks, are commonly associated with outflow limitation and aggressive anticoagulation use.In this case, limb outflow was severely slowed and anticoagulation is standard in these types of procedures; therefore, suture hole endoleaks were highly likely.Based on the information provided in the imaging review and results of the investigation, the most likely root cause is related to procedural and patient conditions.However, a definitive root cause cannot be determined.We will continue to monitor for similar complaints.Per the quality engineering risk assessment no further action is required.
 
Event or Problem Description
It was reported that a female patient had endovascular aneurysm repair (evar).Using a zenith flex with spiral-z technology aaa endovascular graft iliac leg for treatment of abdominal aortic aneurysm.After the three grafts were placed, the physician confirmed a proximal type i endoleak and type iv endoleak from all 3 stent grafts through angiography.The proximal type i endoleak resolved after additional ballooning at the proximal neck; however, attempts to resolve the type iv endoleak with further placement were unsuccessful.The physician decided to take a wait-and-see approach and completed the procedure.No additional information was available at the time of this report.Of note, additional information received indicated that the physician believed the type iv endoleak and porosity of the graft material been increasing recently.No further information regarding any interventions or patient outcome was provided.

Brand Name
ZENITH FLEX WITH SPIRAL-Z TECHNOLOGY AAA ENDOVASCULAR GRAFT ILIAC LEG
Common Device Name
MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6100627
Report Number1820334-2016-01299
Device Sequence Number10972980
Product Code MIH
UDI-Device Identifier10827002552347
UDI-Public(01)10827002552347(17)190201(10)6533443
Combination Product (Y/N)N
PMA/510(K) Number
P020018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/26/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberZSLE-13-107-ZT
Was Device Available for Evaluation? No
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 10/22/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date11/14/2016
Supplement Report FDA Received Date06/26/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;